MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARDTURBO-CLEANING CLOSED SUCTION SYSTEM; TURBO-CLEANING CLOSED SUCTION CATHETER

AVANOS MEDICAL INC. BALLARDTURBO-CLEANING CLOSED SUCTION SYSTEM; TURBO-CLEANING CLOSED SUCTION CATHETER
Model Number 98965
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for lot 30143375 was reviewed and the product was produced according to product specifications.All information reasonably known as of 13 aug 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced five different incidences, which were associated with separate units, involving five different patients.This is the second of five reports.Refer to 8030647-2024-00064 for the first report.Refer to 8030647-2024-00066 for the third report.Refer to 8030647-2024-00067 for the fourth report.Refer to 8030647-2024-00068 for the fifth report.It was reported, when the catheter was advanced into the endotracheal tube / tracheostomy tube (ett) [the] connector dipped and caught onto the connector and the clinician was not able to pass the catheter down into the airway for effective suctioning.There was no harm to the patient.
 
Additional Manufacturer Narrative
The device history record for lot 30143375 was reviewed and the product was produced according to product specifications.The sample was not returned; without a sample to perform a functional evaluation it is not possible to confirm or duplicate the reported incident; therefore, the root cause is undetermined.All information reasonably known as of 10 dec 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARDTURBO-CLEANING CLOSED SUCTION SYSTEM
Common Device Name
TURBO-CLEANING CLOSED SUCTION CATHETER
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19990734
Report Number8030647-2024-00065
Device Sequence Number12527005
Product Code BSY
UDI-Device Identifier00609038989655
UDI-Public(01)00609038989655(240)109896503(17)260616(10)30143375(11)210621(17)260615
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model Number98965
Device Catalogue Number227-5
Device Lot Number30143375
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown